Electromagnetic waves described by a fractional derivative of variable and constant order with non singular kernel. (English) Zbl 1475.34005

Summary: The concept of differential operator with variable order has attracted attention of many scholars due to their abilities to capture more complexities like anomalous diffusion. While these differential operators are useful in real life, they can only be handled numerically. In this work, we used a newly introduced variable order differential operators that can be used analytically and numerically, has connection with all integral transform to model some interesting mathematical models arising in electromagnetic wave in plasma and dielectric. The differential operators used are non-singular and have the crossover properties therefore the models studied can explain the propagation of the wave in two different layers which cannot be achieved with those differential variable order operators with singular kernels. Using the Laplace transform and its connection with the new differential operator, we derive the exact solution of the models under investigation.


34A08 Fractional ordinary differential equations
97M10 Modeling and interdisciplinarity (aspects of mathematics education)
26A33 Fractional derivatives and integrals
78A25 Electromagnetic theory (general)
Full Text: DOI


[1] B. T. Alkahtani, Chua’s circuit model with Atangana-Baleanu derivative with fractional order, Chaos Solitons Fractals, 89, 547-551 (2016) · Zbl 1360.34160
[2] B. S. T. Alkahtani; I. Koca; A. Atangana, A novel approach of variable order derivative: Theory and methods, J. Nonlinear Sci. Appl., 9, 4867-4876 (2016) · Zbl 1350.26009
[3] A. Atangana; D. Baleanu, New fractional derivatives with nonlocal and non-singular kernel: Theory and application to heat transfer model, Thermal Science, 20, 763-769 (2016)
[4] A. Atangana and J. F. Gómez-Aguilar, Decolonisation of fractional calculus rules: Breaking commutativity and associativity to capture more natural phenomena, Eur. Phys. J. Plus, 133 (2018), 166.
[5] A. Atangana; I. Koca, New direction in fractional differentiation, Math. Nat. Sci., 1, 18-25 (2017)
[6] M. Caputo; M. Fabrizio, A new definition of fractional derivative without singular kernel, Progr. Fract. Differ. Appl., 1, 73-85 (2015)
[7] M. Caputo; M. Fabrizio, On the notion of fractional derivative and applications to the hysteresis phenomena, Meccanica, 52, 3043-3052 (2017) · Zbl 1380.74098
[8] T.-C. Chiu; F. Erdogan, One-dimensional wave propagation in a functionally graded elastic medium, J. Sound vib., 222, 453-487 (1999)
[9] M. J. Gander; L. Halpern; F. Nata, Optimal Schwarz waveform relaxation for the one dimensional wave equation, SIAM J. Numer. Anal., 41, 1643-1681 (2003) · Zbl 1085.65077
[10] J. F. Gómez-Aguilar; D. Baleanu, Fractional transmission line with losses, Zeitschrift für Naturforschung A, 69, 539-546 (2015)
[11] J. F. Gómez-Aguilar; J. J. Rosales-García; J. J. Bernal-alvarado; T. Córdova-fraga; R. Gujmán-cabrera, Fractional mechanical oscillators, Rev. Mex. Fis., 58, 348-352 (2012)
[12] J. F. Gómez-Aguilar; H. Yépez-Martínez; R. F. Escobar-Jiménez; C. M. Astorga-Zaragoza; L. J. Morales-Mendoza; M. González-Lee, Universal character of the fractional space-time electromagnetic waves in dielectric media, J. Electromagnet. Wave, 29, 727-740 (2015)
[13] J. Hristov, Derivatives with non-singular kernels from the Caputo-Fabrizio definition and beyond: Appraising analysis with emphasis on diffusion models, Frontiers in Fractional Calculus, Curr. Dev. Math. Sci., Bentham Sci. Publ., Sharjah, 1, 269-341 (2018)
[14] D. C. Labora; J. J. Nieto; R. Rodriguez-Lopez, Is it possible to construct a fractional derivative such that the index law holds?, Progr. Fract. Differ. Appl., 4, 1-3 (2018)
[15] T. R. Prabhakar, A singular integral equation with a genearlized Mittag-Leffler function in the kernel, Yokohama Math. J., 19, 7-15 (1971) · Zbl 0221.45003
[16] M. B. Riaz; N. A. Asif; A. Atangana; M. I. Asjad, Couette flows of a viscous fluid with slip effects and non-integer order derivative without singular kernel, Discrete Contin. Dyn. Syst. Ser. S, 12, 645-664 (2019) · Zbl 1418.35312
[17] T. H. Stix, Waves in Plasmas, American Institute of Physics, 1992.
[18] A. A. Tateishi, H. V. Ribeiro and E. K. Lenzi, The role of fractional time-derivative operators on anomalous diffusion, Front. Phys., 5 (2017), 52.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.